Absence of Cardiac Side Effects During Treatment of Schizophrenia With Risperidone in a Patient With Wolff-Parkinson-White Syndrome

View This PDF

NB: This article is only available as a PDF.

Because this piece has no abstract, we have provided for your benefit the first 3 sentences of the full text.

Sir: Excessive prolongation of the QT interval can predispose to a peculiar ventricular arrhythmia called torsade de pointes, or sudden cardiac death. QT prolongation has been found to occur with some older conventional and newer atypical antipsychotics.1 Nevertheless, the recent literature suggests that atypical antipsychotics are not associated with torsade de pointes except in the case of a concomitant risk factor (e.g., polypharmacy, overdose, restraint, substance misuse, electrolyte imbalance).1,2

Prim Care Companion J Clin Psychiatry 2007;9(3):235 [letter]

https://doi.org/10.4088/PCC.v09n0311d